Alert archive / Tennessee / River Flood Warnings in 2014
River Flood Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 4, 2014, 8:38 PM CST for Madison County, Tennessee. It took effect at Feb 4, 2014, 9:42 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 8:38 PM CST (02:38 UTC)
- In effect from
- Feb 4, 2014, 9:42 PM CST
- Expired
- Feb 5, 2014, 7:26 AM CST
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River at Jackson (JKNT1).
- Action stage
- 32 ft
- Minor stage
- 34 ft
- Moderate stage
- 37.5 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
691 WGUS44 KMEG 050238 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 838 PM CST TUE FEB 4 2014 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORKED DEER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC113-060238- /O.NEW.KMEG.FL.W.0009.140205T0342Z-140206T2100Z/ /JKNT1.1.ER.140205T0342Z.140205T1200Z.140206T1500Z.NO/ 838 PM CST TUE FEB 4 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORKED DEER RIVER AT JACKSON * FROM TUESDAY FEBRUARY 04 UNTIL THURSDAY FEBRUARY 06. * AT 08 PM TUESDAY THE STAGE WAS...33.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.5 FEET WEDNESDAY FEBRUARY 05. * FLOOD STAGE IS 34.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY FEBRUARY 04 AND CONTINUE TO RISE TO NEAR 34.5 FEET BY WEDNESDAY FEBRUARY 05. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY FEBRUARY 06. AT 35.0 FEET, THE RIGHT BANK OVERFLOWS FLOODING LOW LYING AREAS OF THE UNIVERSITY AGRICULTURE FACILITY. && LAT...LON GENNERALLY AFFECTS AREA SOUTH AND SOUTHEAST OF JACKSON $$
1 follow-up statement
789 WGUS84 KMEG 051326 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 726 AM CST WED FEB 5 2014 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE S.F. FORKED DEER RIVER AT JACKSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC113-051356- /O.CAN.KMEG.FL.W.0009.000000T0000Z-140206T2100Z/ /JKNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 726 AM CST WED FEB 5 2014 FORECAST INFORMATION FOR S.F. FORKED DEER RIVER AT JACKSON * AT 7 AM WEDNESDAY THE STAGE WAS 33.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL QUICKLY. * AT 34.0 FEET...BUSINESSES ALONG WESTOVER ROAD ARE AFFECTED BY FLOOD WATERS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:43 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 4, 5:43 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CST TUE FEB 4 2014
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 340 PM CST TUE FEB 4 2014/
DISCUSSION...
ACTIVE WINTER DAY OVER PORTIONS OF THE MIDSOUTH...WITH SIGNIFICANT
ICING UNDERWAY NORTH OF INTERSTATE 40... AND OVER THE MS RIVER
DELTA SOUTHWEST OF MEMPHIS.
AT MIDAFTERNOON... GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER
LOW OVER KS...LIFTING NORTHEAST. A DRYSLOT WAS EVIDENT...EXTENDING
ACROSS TX...NORTHEAST INTO THE WESTERN OZARK PLATEAU. KLZK RADAR
SHOWED THE BACK EDGE OF PRECIPITATION NEAR LITTLE ROCK. THIS
PRECIPITATION WAS OF LOWER INTENSITY THAN WHAT WAS OCCURRING FURTHER
EAST TOWARD MEMPHIS. THIS MAIN BAND OF PRECIP...ALONG THE MS RIVER
AND SUPPORTED BY AN ELEVATED WARM CONVEYOR BELT...WAS ORIENTED
RIGHT ALONG THE 0C SURFACE ISOTHERM. THE ADVERTISED WARM UP INTO
THE UPPER 30S BY NAM SURFACE PROGS AND BY GFS/NAM MOS GUIDANCE
FAILED TO MATERIALIZE... DESPITE RELATIVELY HIGH WET BULB ZEROS.
SUFFICIENT ICING HAD OCCURRED OVER WESTERN AND NORTHERN SHELBY
COUNTY TO DOWN TREE LIMBS AND INTERRUPT POWER. SEE LATEST LSR
PRODUCT FOR COMPLETE LIST OF ICE DAMAGE REPORTS.
FOR THE EARLY EVENING...INCLUDING RUSH HOUR. HEAVIER RAIN WILL
LIFT EAST OF THE METRO...WITH TEMPS HOVERING NEAR FREEZING.
TRAVEL CONDITIONS WILL REMAIN ON THE EDGE OF PASSABLE AND
HAZARDOUS. TEMPS IN MEMPHIS SHOULD FALL BELOW FREEZING FOR GOOD
BY 7 TO 8 PM...WITH PRECIP ENDING DURING THAT PERIOD.
HAVE EXTENDED WINTER WEATHER HEADLINES THROUGH MIDNIGHT OVER ALL
BUT NORTHEAST AR... WHICH RUNS THROUGH 8 PM. BASED ON PRECIP
TRENDS...THESE HEADLINES MAY BE CANCELLED EARLY. SLICK ROADWAYS
WILL PERSIST INTO THE OVERNIGHT.
FEW CHANGES FOR THE MID AND LATTER PORTION OF THE WORKWEEK.
MODIFIED ARCTIC AIR OVER THE CENTRAL MS RIVER VALLEY WILL SETTLE
INTO THE MIDSOUTH...KEEPING DAYTIME TEMPS 25 TO 30 DEGREES BELOW
DAYTIME NORMAL MAX TEMPS.
12Z GFS AND ECMWF WERE WEAKER WITH THE UPCOMING WEEKEND SYSTEM...
SHOWING MORE OF FAST MOVING OPEN WAVE. THERMAL PROFILES STILL
FAVORABLE FOR SNOW...BUT AMOUNTS AND COVERAGE WILL BE MORE LIMITED
THAN IT APPEARED EARLIER. WEEKEND TEMPS REMAIN WELL BELOW NORMAL.
PWB
&&
.AVIATION...
00Z TAF CYCLE
IFR/LIFR CONDITIONS EXPECTED TO CONTINUE DURING THE FIRST HALF OF
THE TAF PERIOD WITH RAIN...MODERATE TO HEAVY AT TIMES...SLOWLY
COMING TO END FROM WEST TO EAST THIS EVENING. TEMPERATURES STILL
EXPECTED TO DROP TO BELOW FREEZING AT MEM...MKL LATE THIS
EVENING...WITH MODERATE CONFIDENCE THAT PATCHY FREEZING DRIZZLE
WILL DEVELOP. WHERE AS JBR...ALREADY BELOW FREEZING...MAY SEE AN
OCCASIONAL LIGHT SNOW AND ICE PELLETS EARLY THIS EVENING. WINDS
WILL BE LIGHT AND SLOWLY BACK FROM THE NORTHEAST TO MORE WESTERLY.
THE LATTER HALF OF THE PERIOD CIGS WILL LIFT TO MVFR AND
BRIEFLY VFR AT JBR AND MEM LATE AS DRIER AIR WORKS IN. NORTHWEST
WINDS WILL INCREASE TO 12-14 KTS...GUSTING TO AROUND 20 KTS.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 27 34 16 24 / 70 10 0 10
MKL 27 33 17 24 / 80 10 0 10
JBR 23 30 12 17 / 40 10 0 20
TUP 33 39 22 36 / 100 10 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 8 PM CST THIS EVENING FOR CLAY-
CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-
CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST. FRANCIS.
MO...WINTER STORM WARNING UNTIL 8 PM CST THIS EVENING FOR DUNKLIN.
WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-
DESOTO-TUNICA.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON MS-
MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE.
TN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-
CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON-WEAKLEY.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CHESTER-
HARDEMAN-HENDERSON-MADISON.
&&Hazardous weather outlook, Feb 4, 8:33 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 833 PM CST TUE FEB 4 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 833 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT FOR PORTIONS OF NORTHWEST TENNESSEE WHERE SIGNIFICANT ICING WILL CONTINUE. ACROSS THE REMAINDER OF WEST TENNESSEE...EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST MISSISSIPPI...TEMPERATURES WILL SLOWLY FALL THIS EVENING WITH MOST LOCATIONS DROPPING BELOW FREEZING AFTER MIDNIGHT. FREEZING DRIZZLE MAY REDEVELOP ACROSS THESE AREAS AND MAY RESULT IN ICY ROADWAYS LATE TONIGHT INTO WEDNESDAY MORNING. ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICING. FLASH FLOODING WILL BE POSSIBLE THIS EVENING ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING DRIZZLE MAY CONTINUE INTO WEDNESDAY MORNING AND MAY RESULT IN ICY SPOTS ON BRIDGES AND OVERPASSES ACROSS WEST TENNESSEE...EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST MISSISSIPPI. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ON WEDNESDAY. IN AREAS WHERE SIGNIFICANT ICE HAS ACCUMULATED...THESE WINDS MAY BE STRONG ENOUGH TO DOWN ADDITIONAL TREES AND POWER LINES. ADDITIONAL POWER OUTAGES WILL BE POSSIBLE IN THESE AREAS. ADDITIONAL CHANCES FOR WINTER WEATHER WILL BE POSSIBLE LATER THIS WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY WINTER WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
In the hours before
Local storm report, Feb 4, 5:31 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLOOD GREENFIELD 36.16N 88.80W
02/04/2014 WEAKLEY TN PUBLIC
ROADS FLOODED AROUND GREENFIELD...TENNESSEE.
&&
TLSJR/PJBLocal storm report, Feb 4, 5:52 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLOOD JACKSON 35.63N 88.83W
02/04/2014 MADISON TN TRAINED SPOTTER
ASHPORT ROAD FLOODED NEAR 45 BYPASS.
&&
TLSJR/PJBLocal storm report, Feb 4, 6:06 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD RIPLEY 34.73N 88.94W
02/04/2014 TIPPAH MS PUBLIC
ROAD NEAR HWY 15 FLOODED.
&&
TLSJR/PJBLocal storm report, Feb 4, 6:28 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD 5 NW JACKSON 35.68N 88.89W
02/04/2014 MADISON TN FIRE DEPT/RESCUE
FLOODING OF ROAD AND YARDS. ROAD IS NOW CLOSED.
&&
TLSJR/PJBLocal storm report, Feb 4, 7:32 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FLASH FLOOD JACKSON 35.63N 88.83W
02/04/2014 MADISON TN FIRE DEPT/RESCUE
OLD MEDINA ROAD AT COOPER ANDERSON ROAD CLOSED DUE TO
FLOODING
&&
JPMLocal storm report, Feb 4, 7:46 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM ICE STORM CLARKTON 36.45N 89.97W
02/04/2014 DUNKLIN MO TRAINED SPOTTER
ROADS ARE VERY SLICK AND SERVAL ELECTRICAL TRANSFORMERS
HAVE BLOWN
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:15 PM CST | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 4 hr |
| Feb 4, 8:29 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 days |
| Feb 4, 8:35 PM CST | River Flood Warning | MEG | Obion, Weakley | 26 hr |
| Feb 4, 8:37 PM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 3 days |
| Feb 4, 8:39 PM CST | River Flood Warning | MEG | Fayette, Shelby | 10 hr |
| Feb 5, 9:40 AM CST | River Flood Warning | MEG | Madison | 59 hr |
| Feb 5, 3:22 PM CST | Wind Chill Advisory | MEG | Dyer, Lake, Lauderdale, Obion | 19 hr |
Nearby
River Flood Warnings in Tennessee, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.